How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2415
Experience:  MS Ophthalmology with 13 years of surgical expereince
25407765
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

what to do about I put campho phenque in my eye by mistake...

This answer was rated:

what to do about I put campho phenque in my eye by mistake... it stings and is red,

Dr. A.S. Desai :

Hello, Welcome to Pearl.com

Dr. A.S. Desai :

Are you available for chat now?

Dr. A.S. Desai :

It is likely to have induced a mild chemical reaction in the eye. You have done exactly what should have been done as first aid. The first thin to be done is to give a thorough ee wash with atleast a litre of water. This helps to remove most of he chemical out of the eye.

Dr. A.S. Desai :

You can continue with the systane eye drops, 1 drop 4 to6 times a day for the next 3to 4 days.

Customer:

litre= ? cups

Dr. A.S. Desai :

In the meanwhile look out for oher signs in the eye such as pain, watering, reduced vision as these could point towards corneal involvement.

Dr. A.S. Desai :

1 litre is approximately equal to 5 cups.

Dr. A.S. Desai :

If there is redness and stinging of eyes only without any other sign then it should subside in the next 2 to 3 days wih the use of lubricating eye drops alone.

Customer:

how is cornea involved, affected?

Dr. A.S. Desai :

Are you there?

Customer:

it stings a lot ,

Dr. A.S. Desai :

In severe chemical injuries to the eye, there can corneal epithelial defects which can cause severe pain, redness, watering in the eye. It can cause blurred vision too.

Dr. A.S. Desai :

You can use lubricating eye ointment overnight and look for the the next morning.

Customer:

is there any treatment at this point

Dr. A.S. Desai :

If symptoms subside , just continue with lubricating eye drops.

Customer:

don't know if I can sleep , darn

Dr. A.S. Desai :

No, I guess lubricating eye drops are sufficient at present. Even if there are superficial corneal epihelial defects they would heal with overnight lubricating eye ointment.

Customer:

thank you

Dr. A.S. Desai and other Eye Specialists are ready to help you

Related Eye Questions